Arkansas, 2009Flooding in Arkansas, November 1 to 30, 2009
November 1 to 30, 2009 · NWS LZK · 10 events in 8 counties and zones
Periodic heavy rainfall allowed river flooding to continue from October into November.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $15 million
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periodic heavy rainfall allowed river flooding to continue from October into November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 31, 11:24 PM CST, 36 minutes earlier.
Area forecast discussion, Oct 31, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1224 AM CDT SUN NOV 1 2009
.AVIATION...
HIGH PRESSURE WILL BE OVER THE AREA THROUGH THE PERIOD. CLEAR
SKIES AND VFR CONDITIONS WILL PREVAIL.
&&
PREV DISCUSSION... /ISSUED 144 PM CDT SAT OCT 31 2009/
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
MUCH TO EVERYONE/S DELIGHT...NO SIGNIFICANT CHANCE OF PRECIP IS
EXPECTED THROUGH THE SHORT TERM PERIODS. HIGH PRESSURE TODAY AND
SUNDAY WILL GIVE WAY TO AN APPROACHING WEAK FRONTAL BOUNDARY ON
MONDAY. THE FRONT WILL MOVE THROUGH SOME TIME MONDAY AFTERNOON OR
NIGHT...WITH LITTLE MORE THAN SOME PASSING MID AND HIGH CLOUDS AND A
WIND SHIFT. THE BOUNDARY WILL BRING A REINFORCING SHOT OF COOLER
AIR. THROUGH THE PERIOD...TEMPERATURES WILL BE NEAR TO EVEN SLIGHTLY
BELOW SEASONAL AVERAGES.
LONG TERM...WEDNESDAY THROUGH SATURDAY
KEPT EXTENDED PERIOD DRY FOR NOW...WITH ZONAL FLOW ALOFT AND WEAK
FRONTAL SYSTEMS TO SLIDE THROUGH THE REGION. ECMWF HINTS AT RAIN
CHANCES ON FRIDAY...WITH TROUGH SET MUCH FURTHER SOUTH AND FASTER
THAN THE GFS. FELT IT WAS A LITTLE TOO FAR OUT AND TOO MANY
DISCREPANCIES TO ADD RAIN CHANCES AT THIS POINT. HOWEVER WENT WITH
AN INCREASE IN CLOUD COVER THOUGH THE END OF THE PERIOD...ESPECIALLY
IN THE NORTH.
TEMPS WILL BE NEAR NORMAL LEVELS AT THE START OF THE
PERIOD...INCREASING WITH SOUTHERLY FLOW TOWARDS THE WEEKEND. HOWEVER
LEFT THEM A FEW DEGREES BELOW GUIDANCE AT THE END OF THE WEEK..DUE
TO FORECASTED CLOUD COVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 62 43 68 45 / 0 0 0 10
CAMDEN AR 69 42 72 49 / 0 0 0 10
HARRISON AR 65 47 68 43 / 0 0 0 10
HOT SPRINGS AR 66 44 71 50 / 0 0 0 10
LITTLE ROCK AR 64 44 70 49 / 0 0 0 10
MONTICELLO AR 67 43 71 49 / 0 0 0 10
MOUNT IDA AR 66 41 71 47 / 0 0 0 10
MOUNTAIN HOME AR 65 46 69 42 / 0 0 0 10
NEWPORT AR 62 44 68 46 / 0 0 0 10
PINE BLUFF AR 65 43 69 48 / 0 0 0 10
RUSSELLVILLE AR 65 41 71 44 / 0 0 0 10
SEARCY AR 65 42 68 45 / 0 0 0 10
STUTTGART AR 63 46 68 49 / 0 0 0 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...58 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Oct 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT OCT 31 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT OCT 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Flood, Perry
- When
- November 1, 12:00 AM CST to November 3, 6:00 AM CST
- Where
- Perry County, 1.95 mi ENE of Perryville to 0.43 mi NNE of Antioch
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.011, -92.768
Heavy rainfall at the end of October resulted in the Fourche LaFave River near Houston remaining above flood stage into early November.
Flood, Yell
- When
- November 1, 12:00 AM CST to 2:22 PM CST
- Where
- Yell County, 1.89 mi SSE of Havana to 1.41 mi S of Havana
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 35.095, -93.507
Heavy rainfall at the end of October allowed the Petit Jean River at Danville to remain above flood stage into the beginning of November.
Flood, Ouachita
- When
- November 1, 12:00 AM CST to November 13, 4:30 AM CST
- Where
- Ouachita County, 2.58 mi SSW of Lunet to 0.22 mi SSE of Lunet
- Cause
- Heavy Rain
- Crop damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.736, -92.917
Heavy rainfall at the end of October allowed the Ouachita River at Camden to remain above flood stage into the middle of November. Some crops suffered damage.
Flood, Calhoun
- When
- November 1, 12:00 AM CST to November 13, 4:30 AM CST
- Where
- Calhoun County, 6.26 mi W of East Camden to 23.27 mi WNW of East Camden
- Cause
- Heavy Rain
- Crop damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.620, -92.809
Heavy rainfall at the end of October allowed the Ouachita River at Camden to remain above flood stage into the middle of November. Some crops suffered damage.
Flood, Woodruff
- When
- November 1, 12:00 AM CST to November 27, 12:00 PM CST
- Where
- Woodruff County, 3.54 mi NNE of Overcup to 6.66 mi NE of Gregory
- Cause
- Heavy Rain
- Crop damage
- $3.0 million
- Reported by
- Official NWS Observations
- Coordinates
- 35.417, -91.206
Heavy rainfall at the end of October allowed the Cache River at Patterson to remain above flood stage into late November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.
Flood, Woodruff
- When
- November 1, 12:00 AM CST to November 28, 10:00 AM CST
- Where
- Woodruff County, 5.7 mi NNW of Fitzhugh to 4.22 mi NW of Augusta
- Cause
- Heavy Rain
- Crop damage
- $3.0 million
- Reported by
- Official NWS Observations
- Coordinates
- 35.426, -91.359
Heavy rainfall at the end of October allowed the White River at Augusta to remain above flood stage into late November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.
Flood, White
- When
- November 1, 12:00 AM CST to November 19, 9:09 AM CST
- Where
- White County, 1.83 mi ENE of Andrews to 3.07 mi SW of Georgetown
- Cause
- Heavy Rain
- Crop damage
- $3.0 million
- Reported by
- Official NWS Observations
- Coordinates
- 35.190, -91.540
Heavy rainfall at the end of October allowed the White River at Georgetown to remain above flood stage through the middle of November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.
Flood, Prairie
- When
- November 1, 12:00 AM CST to November 19, 5:00 PM CST
- Where
- Prairie County, 1.7 mi E of Enarc to Mesa
- Cause
- Heavy Rain
- Crop damage
- $3.0 million
- Reported by
- Official NWS Observations
- Coordinates
- 35.030, -91.520
Heavy rainfall at the end of October allowed the White River at Des Arc to remain above flood stage through the middle of November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.
Flood, Monroe
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Monroe County, 2.45 mi NW of Clarendon to 2.11 mi NNW of Clarendon
- Cause
- Heavy Rain
- Crop damage
- $3.0 million
- Reported by
- Official NWS Observations
- Coordinates
- 34.705, -91.331
Heavy rainfall at the end of October allowed the White River at Clarendon to remain above flood stage through the entire month of November. Some crops were damaged, while others were lost altogether. In addition, harvesting was greatly delayed, further decreasing crop yield.
Flood, White
- When
- November 1, 12:00 AM CST to 1:05 AM CST
- Where
- White County, 1.34 mi SSW of Providence to 0.3 mi SW of Holly Spgs
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.352, -91.689
Heavy rainfall at the end of October allowed the Little Red River at Judsonia to remain above flood stage into the early morning of November 1st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Louisiana, November 1 to 17, 2009$2.3 million · 3 events
- Flooding in Texas, November 1 to 17, 2009$2.1 million · 2 events
- Flood in Louisiana, November 1 to 30, 2009$100,000 · 1 event
- Flooding in Missouri, November 1 to 10, 2009$30,000 · 5 events
- Flooding in Iowa, November 1 to 3, 2009$30,000 · 3 events
- Drought in Colorado, November 1 to 30, 200918 events
- Drought in Texas, November 1 to 30, 200914 events
- Drought in California, November 1 to 30, 200911 events
- High Surf in Hawaii, November 1 to 2, 200911 events
- Drought in Hawaii, November 1 to 30, 20099 events
- Drought in Wisconsin, November 1 to 30, 20097 events
- Drought in Utah, November 1 to 30, 20096 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198436, 198437, 198438, 198439, 198440, 198443, 198468, 198469, 198470, 199982.